MAUDE Adverse Event Report: ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR

ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR
Catalog Number 45753
Medical Device Problem Codes Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
A risk manager reported an issue with a mini stick max 4f x 10 cm stiff.018 ni/tu echo 2.75" pg.During a procedure, while a clinician was attempting to place permacath, the mini stick max sheath separated from the hub, while inside of the patient.The mini stick sheath became lodged in the left pulmonary artery.Several attempts to remove the mini stick sheath were unsuccessful; therefore, the patient was moved to ct to confirm placement and an interventional radiologist (ir) was called in to attempt retrieval.The placement of the permacath was completed, but required replacement due to the separation of the mini stick sheath fragment, which had become dislodged and embolized in the left pulmonary artery.The ir was able to successfully remove the mini stick sheath; treatment was completed on the same day by the on-call specialist who was successful in retrieving the mini stick sheath fragment with a snare and the replacement of the permacath without further complications.It was indicated the reported device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one piece of sheath tubing.The sheath tubing ends appeared damaged.The customer's reported complaint description was confirmed as the returned sheath tubing was detached from the hub (hub portion not returned).The damage to the distal end of the sheath tubing is likely due to the snare device used to retrieved the tubing from the patient's vasculature.(b)(4) has been initiated due to the reported complaint.The (b)(4) and sample were sent to the supplier, medron llc for root cause/corrective action and dhr review of supplier lots {1904699 and 1904700}.As per (b)(4) report, medron, llc, examination of the pictures reveals that a portion of the extrusion circumference appears to have a clean angled cut through it.The remaining extrusion circumference (that was not cut) could not handle the force as it was pulled out and stretched until failure.With respect to the failure location flexan does not use tooling sharp enough to create a slit as seen in the pictures, nor tooling that would create an angled cut.Failure mode does not appear to be anything that would occur in the manufacturing process steps at flexan.The lot history file for the lot in question was reviewed.All documentation followed correct procedures; all recorded processing parameters are within the approved validated ranges.All recorded final inspection data showed acceptable results.A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.Labeling review: direction for use {dfu} is provided with this mini-stick device.The failure mode of device fracture and embolization is cautioned as potential adverse event.Based on sample evaluation it cannot be determined if device was used in a manner inconsistent with labeling.Use of the device is a potential contributing factor as a slice damage was observed on the returned complaint sample.Adverse events: guidewire shearing, fracture or embolization.Operational instructions: 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
MINI STICK MAX
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11797998
Report Number1317056-2021-00093
Device Sequence Number14416677
Product Code DRE
UDI-Device IdentifierH965457531
UDI-PublicH965457531
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number45753
Device Lot Number5660512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date07/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient Weight79